warning icon
YOUR BROWSER IS OUT OF DATE!

This website uses the latest web technologies so it requires an up-to-date, fast browser!
Please try Firefox or Chrome!

Cialis and vision lossChanges in vision or loss of vision have long been regarded as one of the side effects of taking Cialis or any other similar drug. Cialis is primarily used in the treatment of erectile dysfunction (ED) and there are many men who are familiar with its treatment potential. However, the same people who have been prescribed this drug or are already taking it are aware of the potential side effects with regard to vision. All product information pamphlets contain changes in vision listed as a side effect as mandated by the FDA. This was done when there were rare reports of vision loss among users of ED medications. A recent study though, revealed that there is no direct link between using Cialis and vision loss. More details about this study are given below.

Details of the Cialis and vision loss study

About 212 men were prescribed to use Cialis daily for a period of three months. At the end of this period the medical researchers did not find any changes to intraocular pressure, vision function, or signs of damage to the retina. Additionally, about 155 men were kept on the Cialis daily treatment for a period of six months and they too reported no changes to vision function.

Back when the FDA issued the change to the drug label they noted that it was unsure whether ED medications were the direct cause for loss of vision, and that there’s the possibility of other health conditions like blood pressure and diabetes playing a role.

Results of the Cialis study

The results of the study indicate that the ED med Cialis does not in any way affect the functioning of vision. Even with the daily dosage of Cialis for up to a period of six months, there were no indications or any signs of damage to the vision. This study and its results are very promising as they were carried out by professional ophthalmologists. If the study results with Cialis show that there are no damages to the eyes, then this is most likely true for other ED medications like Viagra and Levitra as well. People who require taking Cialis can do so without the worry of vision loss, though any such instances should be reported immediately to the healthcare provider.

How Cialis is linked to the retina

Cialis works as a PDE5 inhibitor, wherein it enables the smooth muscles in the arteries to relax and experience improved blood flow for a firm erection. According to the ophthalmologists who conducted the study on Cialis, generally PDE5 inhibitors tend to have direct effects on the retina and these were probably the cases that were reported. In very rare instances, people have reported have symptoms like blue tinged vision and greater sensitivity to light after taking ED medications. Those who have had an incident previously of loss of vision should inform the doctor while getting the ED medication prescribed as there is greater risk of this happening again. These side effects are extremely rare though and it is always recommended to consult with the doctor right away for any vision trouble. Cialis is relatively safe to take and works very well for managing the symptoms of ED. Taking the drug only as directed and following the basic precautions will ensure that there are no unwarranted adverse reactions.

loading
×